Skip to main content Accessibility help
×
×
Home

DEGREES OF CATEGORICITY ON A CONE VIA η-SYSTEMS

  • BARBARA F. CSIMA (a1) and MATTHEW HARRISON-TRAINOR (a2)

Abstract

We investigate the complexity of isomorphisms of computable structures on cones in the Turing degrees. We show that, on a cone, every structure has a strong degree of categoricity, and that degree of categoricity is ${\rm{\Delta }}_\alpha ^0 $ -complete for some α. To prove this, we extend Montalbán’s η-system framework to deal with limit ordinals in a more general way. We also show that, for any fixed computable structure, there is an ordinal α and a cone in the Turing degrees such that the exact complexity of computing an isomorphism between the given structure and another copy ${\cal B}$ in the cone is a c.e. degree in ${\rm{\Delta }}_\alpha ^0\left( {\cal B} \right)$ . In each of our theorems the cone in question is clearly described in the beginning of the proof, so it is easy to see how the theorems can be viewed as general theorems with certain effectiveness conditions.

Copyright

References

Hide All
[1] Anderson, B. and Csima, B. F., Degrees that are not degrees of categoricity . Notre Dame Journal of Formal Logic, vol. 57 (2016), no. 3, pp. 389398.
[2] Ash, C. J., Recursive labelling systems and stability of recursive structures in hyperarithmetical degrees . Transactions of the American Mathematical Society, vol. 298 (1986), no. 2, pp. 497514.
[3] Ash, C. J., Stability of recursive structures in arithmetical degrees . Annals of Pure and Applied Logic, vol. 32 (1986), no. 2, pp. 113135.
[4] Ash, C. J., Categoricity in hyperarithmetical degrees . Annals of Pure and Applied Logic, vol. 34 (1987), no. 1, pp. 114.
[5] Ash, C. J., Labelling systems and r.e. structures . Annals of Pure and Applied Logic, vol. 47 (1990), no. 2, pp. 99119.
[6] Ash, C. J. and Knight, J. F., Computable Structures and the Hyperarithmetical Hierarchy, Studies in Logic and the Foundations of Mathematics, vol. 144, North-Holland, Amsterdam, 2000.
[7] Ash, C. J., Knight, J. F., Manasse, M. S., and Slaman, T. A., Generic copies of countable structures . Annals of Pure and Applied Logic, vol. 42 (1989), no. 3, pp. 195205.
[8] Csima, B. F., Franklin, J. N. Y., and Shore, R. A., Degrees of categoricity and the hyperarithmetic hierarchy . Notre Dame Journal of Formal Logic, vol. 54 (2013), no. 2, pp. 215231.
[9] Chisholm, J., Effective model theory vs. recursive model theory, this Journal, vol. 55 (1990), no. 3, pp. 11681191.
[10] Downey, R. G., Kach, A. M., Lempp, S., Lewis-Pye, A. E. M., Montalbán, A., and Turetsky, D. D., The complexity of computable categoricity . Advances in Mathematics, vol. 268 (2015), pp. 423466.
[11] Fokina, E., Frolov, A., and Kalimullin, I., Categoricity spectra for rigid structures . Notre Dame Journal of Formal Logic, vol. 57 (2016), no. 1, pp. 4557.
[12] Fokina, E. B., Kalimullin, I., and Miller, R., Degrees of categoricity of computable structures . Archive for Mathematical Logic, vol. 49 (2010), no. 1, pp. 5167.
[13] Goncharov, S. S., Autostability and computable families of constructivizations . Algebra and Logic, vol. 14 (1975), no. 6, pp. 392409 (In Russian).
[14] Goncharov, S. S., The number of nonautoequivalent constructivizations . Algebra and Logic, vol. 16 (1977), no. 3, pp. 257282, 377 (In Russian).
[15] Goncharov, S. S. and Dzgoev, V. D., Autostability of models . Algebra and Logic, vol. 19 (1980), no. 1, pp. 2837 (In Russian).
[16] Goncharov, S. S., Harizanov, V. S., Knight, J. F., McCoy, C. F. D., Miller, R. G., and Solomon, R., Enumerations in computable structure theory . Annals of Pure and Applied Logic, vol. 136 (2005), no. 3, pp. 219246.
[17] Harizanov, V., Some effects of Ash-Nerode and other decidability conditions on degree spectra . Annals of Pure and Applied Logic, vol. 55 (1991), no. 1, pp. 5165.
[18] Harrison-Trainor, M., Degree spectra of relations on a cone . Memoirs of the American Mathematical Society, to appear.
[19] Knight, J. F., Degrees coded in jumps of orderings, this Journal, vol. 51 (1986), no. 4, pp. 10341042.
[20] Martin, D. A., The axiom of determinateness and reduction principles in the analytical hierarchy . Bulletin of the American Mathematical Society, vol. 74 (1968), pp. 687689.
[21] Martin, D. A., Borel determinacy . Annals of Mathematics (2), vol. 102 (1975), no. 2, pp. 363371.
[22] McCoy, C. F. D., Finite computable dimension does not relativize . Archive for Mathematical Logic, vol. 41 (2002), no. 4, pp. 309320.
[23] Miller, R., d-computable categoricity for algebraic fields, this Journal, vol. 74 (2009), no. 4, pp. 13251351.
[24] Montalbán, A., Priority arguments via true stages, this Journal, vol. 79 (2014), no. 4, pp. 13151335.
[25] Montalbán, A., A robuster Scott rank . Proceedings of the American Mathematical Society, vol. 143 (2015), no. 12, pp. 54275436.
[26] Remmel, J. B., Recursively categorical linear orderings . Proceedings of the American Mathematical Society, vol. 83 (1981), no. 2, pp. 387391.
[27] Scott, D., Logic with denumerably long formulas and finite strings of quantifiers , Theory of Models (Proceedings of the 1963 International Symposium at Berkeley), North-Holland, Amsterdam, 1965, pp. 329341.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed